MAUDE Adverse Event Report: ETHICON INC. STEEL SUTURE 18"(45CM) 7 B&S; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STEEL SUTURE 18"(45CM) 7 B&S; SUTURE, NONABSORBABLE, STEEL
Catalog Number D9499
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2019 and suture was used.It was reported that the needle deswaged during routine use.Another device was used to complete the procedure.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot pcz883, and no non-conformances were identified.It was received for analysis an empty opened straight pack folder and detached needle.During the visual inspection of detached needle, the swage and attachment area were noted to be as expected and marks could be observed on the body needle that appear to be by use of a surgical instrument.No suture remnant was observed into the barrel hole and the suture was not received to determine the assignable cause.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, it could not be determined what may have caused the reported incident of: ¿it was reported that the needle deswaged during routine use¿.

Brand Name
STEEL SUTURE 18"(45CM) 7 B&S
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9268671
Report Number2210968-2019-89409
Device Sequence Number16612629
Product Code GAQ
UDI-Device Identifier10705031033313
UDI-Public10705031033313
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberD9499
Device Lot NumberPCZ883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/11/2019
Patient Sequence Number1